Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 387, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 1, 2012, 7:07 PM CDT for 4 counties in Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2012, 7:07 PM CDT (00:07 UTC)
- Expired
- Sep 1, 2012, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Ballard County, KY, Carlisle County, KY, Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 4 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 7:20 PM CDT | TORNADO | Woodville, KY | TORNADO REPORTED BY EM. |
| Sep 1, 7:45 PM CDT | TSTM WND DMG | Paducah, KY | LARGE TREE LIMB DOWN ON BRUCE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 1:19 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1909 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS53 KPAH 020007
SVRPAH
KYC007-039-083-145-020045-
/O.NEW.KPAH.SV.W.0387.120902T0007Z-120902T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BALLARD COUNTY IN WESTERN KENTUCKY...
NORTHERN CARLISLE COUNTY IN WESTERN KENTUCKY...
NORTHWESTERN GRAVES COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 745 PM CDT.
* AT 704 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARLOW TO
BARDWELL...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
LONE OAK...PADUCAH...REIDLAND...LOVELACEVILLE...WEST PADUCAH...
BLANDVILLE AND KEVIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3702 8911 3715 8873 3714 8869 3712 8861
3702 8852 3696 8850 3686 8909
TIME...MOT...LOC 0008Z 242DEG 42KT 3704 8899 3690 8897
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
393
WWUS53 KPAH 020031
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT SAT SEP 1 2012
KYC007-039-083-145-020045-
/O.CON.KPAH.SV.W.0387.000000T0000Z-120902T0045Z/
MCCRACKEN KY-BALLARD KY-CARLISLE KY-GRAVES KY-
731 PM CDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAVES...NORTHEASTERN CARLISLE...SOUTHEASTERN BALLARD AND MCCRACKEN
COUNTIES IN WESTERN KENTUCKY UNTIL 745 PM CDT...
AT 727 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM METROPOLIS TO NEAR
LONE OAK...MOVING NORTHEAST AT 50 MPH.
LAT...LON 3689 8893 3709 8890 3715 8874 3712 8863
3711 8860 3702 8852 3696 8850
TIME...MOT...LOC 0031Z 242DEG 42KT 3717 8869 3703 8867
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:32 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 1, 6:32 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT SAT SEP 1 2012
.UPDATE...
ISSUED AT 627 PM CDT SAT SEP 1 2012
UPDATE FOR 00Z AVIATION ONLY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 218 PM CDT SAT SEP 1 2012
THE CENTER OF FORMER HURRICAN ISAAC IS LOCATED OVER CENTRAL MISSOURI
AT THE TIME OF THIS WRITING AND IS FINALLY ON THE MOVE EASTWARD...
ALBEIT VERY SLOWLY. IN THE PROCESS...PERIODS OF HEAVY RAINFALL ARE
EXPECTED OVER THE QUAD STATE REGION...ESPECIALLY EAST OF THE
MISSISSIPPI RIVER.
AS EXPECTED...DRY SLOT WORKING NORTHEAST INTO THE WESTERN SECTIONS
OF OUR CWA WHERE NEW CONVECTION HAS BEGUN TO DEVELOP IN THE MORE
UNSTABLE AIR. CURENT THINKING IS THAT A BROAD AREA/LINE OF
THUNDERSTORMS WILL DEVELOP IN THE DRY SLOT...PRODUCING A LARGE
SWATH OF HEAVY RAINFALL /1.5-2 INCHES/ THAT WILL PUSH SLOWLY
EASTWARD FROM SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS INTO
SOUTHWEST INDIANA AND MUCH OF WEST KENTUCKY THROUGH THE NIGHT.
CONTINUED TO GO WITH STRAIGHT HPC QPF FOR TONIGHT.
THE FOCUS FOR MORE WIDESPREAD CONVECTION WILL SHIFT TO THE EASTERN
HALF OF THE AREA FOR SUNDAY...WITH THE HEAVIER RAINS TAPERING OFF
TOWARD MIDDAY AND THROUGH THE AFTERNOON. WILL CONTINUE TO ADDRESS
HEAVY RAIN POTENTIAL VIA A HYDROLOGIC OUTLOOK...AND STILL FEEL THAT
A FLASH FLOOD WATCH WILL BE UNNECESSARY. THE HEAVIEST RAINS
TONIGHT AND SUNDAY WILL FALL OVER AREAS THAT HAVE NOT RECEIVED
MUCH RAINFALL YET...AND SHOULD BE ABLE TO HANDLE THE HEAVY RAINS
BASED ON THE LATEST FLASH FLOOD GUIDANCE.
RAIN CHANCES...QPF...ETC WILL CONTINUE TO DIMINISH FROM WEST TO
EAST MONDAY INTO MONDAY NIGHT AS THE TROPICAL MOISTURE WRAPPING
AROUND THE BACK SIDE OF ISAAC WILL BEGIN TO DECREASE.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 218 PM CDT SAT SEP 1 2012
MODELS WANT TO TAKE THE REMNANTS OF ISAAC AND MOVE THEM SOUTHEAST
TOWARD THE SYSTEM NEAR FLORIDA. ZONAL FLOW WILL BECOME MORE
AMPLIFIED AS WE HEAD TOWARD THE END OF THE WEEK. MODELS ARE IN
REASONABLE AGREEMENT UNTIL FRIDAY.
THE UPPER LOW JUST NORTH OF WASHINGTON STATE IS FORECAST TO MOVE
EAST INTO SOUTH CENTRAL CANADA. AS THIS HAPPENS A STRONG SHORTWAVE
WILL SWING DOWN INTO THE NORTHERN U.S. BY THURSDAY AND WILL BEGIN TO
AFFECT THE LOWER OHIO VALLEY BY FRIDAY. HOW MUCH DEPENDS UPON WHICH
MODEL YOU CHOOSE. DECIDED TO HOLD OFF MOST OF THE RAIN UNTIL NEXT
SATURDAY.
UNTIL THAT SYSTEM GETS HERE LATER IN THE WEEK...THE MOISTURE FROM
ISAAC WILL REMAIN IN THE AREA WITH DEW POINTS REMAINING HIGH AND
ON-OFF LOW CHANCES FOR STORMS AT JUST ABOUT ANY TIME. VERY DIFFICULT
TO TIME ANY REAL TRIGGERS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 627 PM CDT SAT SEP 1 2012
LOWERED TO IFR AND LIFR FOR COUPLE OF HOURS WHILE LINE OF TSRA
PASSES EACH SITE. OTHERWISE VFR CIGS UNTIL PRECIP REACHES THE SITE
THEN SLOWLY GOING DOWN TO MVFR TOWARDS MIDNIGHT AND IFR AROUND 5
HOURS AFTER MAIN LINE OF STORMS PASS. MOST AREAS WILL STAY AT
LEAST MVFR AFTER SUNRISE AND SLOWLY IMPROVING FROM WEST TO EAST
TOWARD THE END OF THE VALID TIME OF TAFS AT ALL SITES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR ILZ075>078-080>094.
MO...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ076-086-087-100-
107>112-114.
IN...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR INZ081-082-085>088.
KY...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR KYZ001>022.
&&
UPDATE...KH
AVIATION...KHHazardous weather outlook, Sep 1, 3:24 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CDT SAT SEP 1 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-022030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 324 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF THUNDERSTORMS DEVELOPING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON WILL PUSH EASTWARD THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR A FEW STORMS TO BECOME SEVERE ACROSS THAT PART OF THE QUAD STATE REGION GENERALLY WEST OF A MURRAY TO QWENSBORO KENTUCKY LINE. DAMAGING WINDS WOULD BE THE PRIMARY CONCERN ALONG WITH LOCALLY HEAVY RAINFALL...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL OVER MOST OF THE REGION TONIGHT INTO SUNDAY MORNING. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS ON THE FLOODING POTENTIAL. SOUTH WINDS WILL GUST 20 TO 30 MPH OVER MUCH OF THE AREA TODAY AND TONIGHT. PLEASE REFER TO THE LAKE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO TAPER OFF SLOWLY FROM WEST TO EAST ON SUNDAY. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS ON THE FLOODING POTENTIAL. SOUTH WINDS WILL GUST 20 TO 30 MPH AT TIMES MAINLY OVER SOUTHWEST INDIANA AND WEST KENTUCKY SUNDAY. PLEASE REFER TO THE LAKE WIND ADVISORY FOR DETAILS. A CHANCE OF THUNDERSTORMS IS FORECAST OVER EITHER ALL OR PART OF THE REGION FROM SUNDAY NIGHT THROUGH THE END OF THE FORECAST CYCLE. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING GENERALLY WEST OF A LINE FROM OWENSBORO TO MURRAY KENTUCKY. SPOTTERS THROUGHOUT THE REGION ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND ANY FLOODING THAT MAY BE OBSERVED THIS AFTERNOON THROUGH SUNDAY. JP
In the hours before
Local storm report, Sep 1, 6:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HEAVY RAIN SUNFIELD 38.06N 89.24W
09/01/2012 M2.75 INCH PERRY IL TRAINED SPOTTER
SINCE 2PM
&&
PSSpecial weather statement, Sep 1, 6:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 PM CDT SAT SEP 1 2012 ILZ084-085-088-089-092>094-KYZ004-MOZ111-112-020000- ALEXANDER IL-BALLARD KY-JACKSON IL-JOHNSON IL-MASSAC IL-MISSISSIPPI MO-PULASKI IL-SCOTT MO-UNION IL-WILLIAMSON IL- 616 PM CDT SAT SEP 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALEXANDER...SOUTHERN WILLIAMSON...UNION...PULASKI...NORTHWESTERN MASSAC...JOHNSON AND SOUTHEASTERN JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN BALLARD COUNTY IN WESTERN KENTUCKY...AND EXTREME EASTERN SCOTT AND EXTREME NORTHERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 700 PM CDT... AT 609 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COBDEN TO TAMMS TO 6 MILES NORTHWEST OF CHARLESTON...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. WINDS GUSTED TO NEAR 50 AT THE CAPE GIRARDEAU AIRPORT AS THESE STORMS MOVED THROUGH...THERE WAS A REPORT OF 40 MPH WINDS SHORTLY AFTER 6PM FROM THEBES ILLINOIS IN ALEXANDER COUNTY. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VIENNA...DONGOLA...MOUNDS...MOUND CITY...BARLOW...GOREVILLE... KARNAK...ULLIN...PULASKI... CYPRESS...BUNCOMBE...OLMSTED... NEW GRAND CHAIN...BELKNAP AND NEW BURNSIDE. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PS
Local storm report, Sep 1, 6:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
09/01/2012 E0.00 INCH BUTLER MO TRAINED SPOTTER
SOME STREET FLOODING IN THE CITY OF POPLAR BLUFF
&&
JIMPLocal storm report, Sep 1, 6:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FUNNEL CLOUD 3 SW MOUNDS 37.08N 89.24W
09/01/2012 ALEXANDER IL TRAINED SPOTTER
0648 PM FUNNEL CLOUD 2 SW MOUNDS 37.09N 89.23W
09/01/2012 ALEXANDER IL TRAINED SPOTTER
&&
JIMPLocal storm report, Sep 1, 6:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD HERRIN 37.80N 89.03W
09/01/2012 WILLIAMSON IL TRAINED SPOTTER
FLOODING IS INCREASING IN HERRIN ESPECIALLY ALONG
11TH...12TH...AND 13TH STREET NEAR THE 100 BLOCK. YARDS
WERE BECOMING FLOODED.
&&
PSLocal storm report, Sep 1, 7:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD 7 NW BARLOW 37.12N 89.13W
09/01/2012 PULASKI IL EMERGENCY MNGR
FUNNEL CLOUD CROSSING THE OHIO RIVER INTO NORTHWEST
BALLARD COUNTY
&&
JIMPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:05 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 25 min |
| Sep 1, 7:23 PM CDT | Tornado Warning | PAH | McCracken | 22 min |
| Sep 1, 7:34 PM CDT | Areal Flood Warning | PAH | Carlisle, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more | 3 hr |
| Sep 1, 7:35 PM CDT | Tornado Warning | PAH | McCracken | 25 min |
| Sep 1, 7:48 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon | 27 min |
| Sep 1, 8:50 PM CDT | Areal Flood Warning | PAH | Daviess, Henderson, McLean, Union, Webster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.